MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL

ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL
Model Number 1011493-18
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
This will be filed.It was reported the 5.0x18mm rx herculink elite stent delivery system (sds) was advanced however failed to cross the lesion.During removal the stent struts caught on the sheath, causing the struts to bend.There were no adverse patient effects.Difficult to remove devices do not necessarily indicate a device malfunction and may be the result of challenging anatomical conditions/lesions.However, it has led to the following types of adverse patient impacts: surgical removal, separations of device components, vessel dissection or perforation, medical intervention (snare), foreign body not retrieved.Therefore, even in the absence of a device malfunction and if the device was ultimately removed without patient impact, all difficult to remove devices will be reportable.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported difficulties could not be determined.Factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Factors that can contribute to difficult to remove include, but are not limited to, kinks, bends, procedural technique, insufficient support, or interactions with other devices.Factors that could contribute to material deformation include, but are not limited to, inadvertent mishandling during sheath/stylet removal, preparation, during use of the device, or interaction with anatomy or accessory devices.In this case, it is possible the device may have interacted with the tortuous and stenosed lesion during advancement, causing the reported failure to advance.Interaction with the sheath during removal of the device may have contributed to the reported material deformation, ultimately causing the reported difficult to remove; however, based on the information provided and without the device to examine, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material deformation was confirmed.The reported failure to advance could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory.The reported difficult to remove could not be tested due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported difficulties could not be determined.Factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Factors that can contribute to difficult to remove include, but are not limited to, kinks, bends, procedural technique, insufficient support, or interactions with other devices.Factors that could contribute to material deformation include, but are not limited to, inadvertent mishandling during sheath/stylet removal, preparation, during use of the device, or interaction with anatomy or accessory devices.In this case, it is possible the device may have interacted with the tortuous and stenosed lesion during advancement, causing the reported failure to advance.Interaction with the sheath during removal of the device may have contributed to the reported material deformation, ultimately causing the reported difficult to remove; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported the procedure was to treat a tortuous and stenosed lesion in the left renal artery.The 5.0x18mm rx herculink elite stent delivery system (sds) was advanced however failed to cross the lesion.During removal the stent struts caught on the sheath, causing the struts to bend.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HERCULINK ELITE
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24019301
Report Number2024168-2026-00179
Device Sequence Number10550107
Product Code NIN
UDI-Device Identifier08717648078026
UDI-Public(01)08717648078026(17)281031(10)5111461
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011493-18
Device Catalogue Number1011493-18
Device Lot Number5111461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/14/2026
02/03/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/19/2026
02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown